Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pureheart0875

Medication induced acne

Okay so heres my story

Last year my problems got so bad that i had to go to the hospital, I was just so overwhelmed with life. So i found this great psy. doctor, and over I found medication that has helped me soooo much, I am a new person, it took a lot of trials and errors but I found meds that work for me...HOWEVER, the side effects are awful, most of them didnt last long, but 2 side effects have really made my self esteem drop..I gained 70 pounds from one of the medications, and I started to get a ton of little pimples all over my face. I saw my gyno and she said that some things need to change. As a start she put me on loestrin 24 fe (just took my first pill today) for my acne and irregular periods.

I need YOUR advice:

If you were me, would you stop the psy. medications because of the side effects, or would you accept yourself for who you are and move on????????

Share this post


Link to post
Share on other sites

Well I've been on Lithium for 10 years and although I don't get a face full of acne, I do always have 3-4 deep cysts at a time. They ALWAYS scar so my face is covered in scars.

I want to have a baby and will need to come off Lithium soon and go on something else, I'm so excited about the possibity of not have acne!

Do your spots scar?

Share this post


Link to post
Share on other sites
Well I've been on Lithium for 10 years and although I don't get a face full of acne, I do always have 3-4 deep cysts at a time. They ALWAYS scar so my face is covered in scars.

I want to have a baby and will need to come off Lithium soon and go on something else, I'm so excited about the possibity of not have acne!

Do your spots scar?

I have some scars, mainly where i had the worst acne. I am weening off of my meds. My doctor wont be happy with my decision since I have done so well on the meds..however, my weight gain and acne are causing me to subside from taking it. I heard once you stop meds you lose the weight that you gained on it and the acne!!!!

Im excited too!!

Share this post


Link to post
Share on other sites

Be very careful, it's not advisable. Maybe you should go onto something else whilst you're weaning off the lithium

Share this post


Link to post
Share on other sites

Well, I've gained 50 lbs (I'm 4'11" too) and acne because of psych meds, but I stay on them. I treat the side-effects by using acne medications and using diet and exercise to lose weight. Losing weight isn't going as well as the acne. My psychiatrist isn't wild about the idea of using birth control to reduce acne, though. He says the risk of depression isn't worth it if you're just using it for that (which I would be).

I wouldn't advise going off your meds either. (At least for me) having a decent life is worth the side effects.

Edited by Addie

Share this post


Link to post
Share on other sites

I would not consider stopping the medications. It's probably hard to remember what you were like when you had to be hospitalized but try to remember that, and then realize that the medications are keeping you from being in those dire straits again. Please do not consider stopping the medications. :)

Anytime you're concerned about side effects please discuss them with your doctor. Careful titration of a dosage of one med and/or substitution of another medication could lessen the acne side effects. Remember also that there are treatments that will work nicely with psych meds and won't impair their function or your function. Think topicals like retinoids and salicylic acids; they can be extremely helpful for medication induced acne.

Share this post


Link to post
Share on other sites

Could you talk to your doctor about maybe reducing a medication that is causing problems? I'm on Lamictal, Prozac, Abilify, imipramine, and lithium. Besides being fat and having acne, I had a hella tremor. I want to do some archaeology-type things, so that is bad. All I had to do was go from 1050 mg of lithium to 900 mg, and now my tremor is much more subtle. I just had to make that one, tiny, doctor-sanctioned change.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×